Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 174, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2014, 7:09 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2014, 7:09 PM CDT (00:09 UTC)
- Expired
- Jun 7, 2014, 7:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Lee County, AR, Phillips County, AR
The radar
The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1830 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:37 PM CDT, 32 minutes earlier.
Area forecast discussion, Jun 7, 6:37 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT SAT JUN 7 2014
.DISCUSSION...
UPDATED FOR 00Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 313 PM CDT SAT JUN 7 2014/
CURRENT SEVERE THUNDERSTORM WATCH IN PLACE FOR THE NORTHERN THIRD
OF THE MIDSOUTH...WITH A FEW STORMS CAPABLE OF STRONG ROTATION AND
POSSIBLE TORNADOES. THIS THREAT WILL CONTINUE IN THE MID EVENING
HOURS. THE REMAINDER OF THE MIDSOUTH MAY SEE PULSE TYPE SEVERE
WEATHER EARLY AND POTENTIALLY A STRONGER ORGANIZED LINE OVERNIGHT
AS A WEAK COLD FRONT PUSHES THROUGH THE REGION. A FLASH FLOOD
WATCH IS STILL IN EFFECT THROUGH SUNDAY MORNING OVER THE NORTHERN
TWO THIRDS OF THE MIDSOUTH.
SUNDAY...AFOREMENTIONED FRONT WILL SAG INTO NORTH MISSISSIPPI
TOMORROW...WHERE THE BRUNT OF PRECIPITATION IS EXPECTED TO INCLUDE
A FEW ISOLATED SEVERE STORMS. TO THE NORTH A SLIGHTLY COOLER/MORE
STABLE AIRMASS WILL BRIEFLY FILTER IN...SO HAVE LOWERED POPS IN
THIS AREA. THE FRONT WILL WAVE BACK AS A WARM FRONT SUNDAY NIGHT
WITH PRECIPITATION BREAKING OUT FIRST OVER ARKANSAS BY
MIDNIGHT...AND THEN SPREADING EAST BY SUNRISE MONDAY MORNING.
MONDAY THROUGH THURSDAY...NEXT POTENT SHORTWAVE IS EXPECTED TO
GET PINCHED OFF OVER THE PLAINS AND BECOME CLOSED ON MONDAY. THIS
FEATURE WILL SLOWLY DRIFT OVER THE OZARKS ON TUESDAY AND THEN MOVE
SLOWLY MOVE UP THE OHIO VALLEY ON WEDNESDAY AND THURSDAY. STORMS
WILL BE LIKELY EACH DAY...WITH SEVERE WEATHER POSSIBLE ON MONDAY
AND TUESDAY. STEEPER LAPSE RATES WITH THE LOW...COUPLED WITH A
STRONGER LOW LEVEL FLOW WILL MEAN A BETTER POTENTIAL FOR LARGE
HAIL AND TORNADOES. FLASH-FLOODING WILL ALSO REMAIN A THREAT. HAVE
LEANED MORE WITH THE NAM AND ECMWF ON KEEPING TEMPERATURES COOLER.
THURSDAY THROUGH SATURDAY...A WEAK UPPER LEVEL FLOW WILL BE LEFT
IN THE SHORTWAVE'S WAKE...ALONG WITH PLENTY OF GULF MOISTURE.
TEMPERATURES SHOULD CLIMB BACK INTO THE MID AND UPPER 80S
PROVIDING ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND STORMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. SKIES SHOULD BECOME
MOSTLY CLEAR TO PARTLY CLOUDY DURING THE NIGHT.
JAB
&&
.AVIATION...
00Z TAF CYCLE
LINE OF STRONG TO SEVERE TSRAS WILL IMPACT KMKL AND PROBABLY KMEM
THROUGH 08/02Z WITH GUSTS OF 35-45KTS AND IFR VSBYS. ATTM LEFT A
VCTS AT KTUP THROUGH 08/03Z. SHRAS/TSRAS WILL PUSH EAST OF THE
AREA BY 08/03Z AS A WEAK COLD FRONT PUSHES SOUTHEAST WITH VFR
CONDS PREVAILING THE REMAINDER OF THE NIGHT. GIVEN THE WEAK FRONT
AND A WIND SHIFT TO THE NORTH THINKING THAT KMKL...KJBR AND KMEM
SHOULD AVOID MITIGATE LOWER CONDS TOWARD SUNRISE BUT WILL NEED TO
WATCH THIS. KEPT SOME LIGHT FOG AT KTUP SINCE THE FRONT WILL BE
SLOWER TO MOVE THROUGH THERE AND WINDS WILL BE LIGHTER IN THE
MORNING. VFR CONDS EXPECTED ON SUNDAY WITH THE FRONT TO THE
SOUTH...OR AT LEAST ACROSS NORTH MISSISSIPPI. KEPT A VCTS AT KTUP
STARTING AT 08/18Z INVOF THE FRONT.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.
TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 7, 2:55 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT SAT JUN 7 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 255 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY THREATS TO THE NORTH OF INTERSTATE 40 WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. TO THE SOUTH OF INTERSTATE 40...THE THREATS WILL REMAIN DAMAGING WINDS AND LARGE HAIL. A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND FAR NORTHERN MISSISSIPPI TODAY AND TONIGHT. SEVERAL INCHES OF RAINFALL MAY OCCUR IN AREAS WHERE THUNDERSTORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY ACROSS NORTH MISSISSIPPI. THE PRIMARY THREATS SHOULD REMAIN DAMAGING WINDS AND LARGE HAIL. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JAB
In the hours before
Local storm report, Jun 7, 3:37 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
&&
JPMLocal storm report, Jun 7, 4:11 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
&&
MRMLocal storm report, Jun 7, 5:07 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
0436 PM HAIL PARAGOULD 36.06N 90.51W
06/07/2014 E1.25 INCH GREENE AR PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL AND WIND SPEED
ESTIMATED AT 45 MPH.
0437 PM HAIL STANFORD 36.10N 90.66W
06/07/2014 E1.00 INCH GREENE AR PUBLIC
0447 PM TSTM WND DMG HORNBEAK 36.30N 89.39W
06/07/2014 OBION TN PUBLIC
DEER PROCESSING PLANT AND BROWNS MEAT MARKET EXTENSIVE
DAMAGE. POSSIBLE TORNADO DAMAGE.
0449 PM HAIL HENDERSON 35.44N 88.65W
06/07/2014 E1.50 INCH CHESTER TN PUBLIC
0452 PM FUNNEL CLOUD E RUTHERFORD 36.13N 88.99W
06/07/2014 GIBSON TN EMERGENCY MNGR
EMA DIRECTOR AND FIRE DEPT PERSONNEL SEEING FUNNEL CLOUD
JUST EAST OF RUTHERFORD.
&&
MRMLocal storm report, Jun 7, 5:42 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
542 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TORNADO 2 SW CLAYTON 36.45N 89.28W
06/07/2014 OBION TN TRAINED SPOTTER
TORNADO ON GROUND NEAR CLAYTON MOVING TOWARDS UNION CITY
0350 PM TSTM WND DMG UNION CITY 36.42N 89.05W
06/07/2014 OBION TN EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0403 PM TSTM WND GST WALNUT RIDGE 36.07N 90.96W
06/07/2014 E0.00 MPH LAWRENCE AR TRAINED SPOTTER
ESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL
REPORTED ON HIGHWAY 63.
0405 PM HAIL S UNION CITY 36.42N 89.05W
06/07/2014 M1.75 INCH OBION TN TRAINED SPOTTER
HAIL STARTED AS QUARTER SIZED THEN RAPIDLY INCREASED TO
GOLFBALL SIZE.
0436 PM HAIL PARAGOULD 36.06N 90.51W
06/07/2014 E1.25 INCH GREENE AR PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL AND WIND SPEED
ESTIMATED AT 45 MPH.
0437 PM HAIL STANFORD 36.10N 90.66W
06/07/2014 E1.00 INCH GREENE AR PUBLIC
0447 PM TSTM WND DMG HORNBEAK 36.30N 89.39W
06/07/2014 OBION TN PUBLIC
DEER PROCESSING PLANT AND BROWNS MEAT MARKET EXTENSIVE
DAMAGE. POSSIBLE TORNADO DAMAGE.
0449 PM HAIL HENDERSON 35.44N 88.65W
06/07/2014 E1.50 INCH CHESTER TN PUBLIC
0452 PM FUNNEL CLOUD E RUTHERFORD 36.13N 88.99W
06/07/2014 GIBSON TN EMERGENCY MNGR
EMA DIRECTOR AND FIRE DEPT PERSONNEL SEEING FUNNEL CLOUD
JUST EAST OF RUTHERFORD.
0526 PM HAIL PARSONS 35.65N 88.12W
06/07/2014 M1.00 INCH DECATUR TN TRAINED SPOTTER
0538 PM HAIL N CORINTH 34.94N 88.52W
06/07/2014 M1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL WAS FALLING NEAR TENNESSEE/MISSISSIPPI BORDER.
&&
MRMLocal storm report, Jun 7, 6:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT SAT JUN 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM NON-TSTM WND GST MILAN 35.92N 88.75W
06/07/2014 E65 MPH GIBSON TN PUBLIC
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 57 min |
| Jun 7, 7:51 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| Jun 8, 1:25 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 8 days |
| Jun 8, 3:55 PM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 51 hr |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 27 min |
| Jun 7, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 38 min |
| Jun 7, 7:54 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Jun 7, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 55 min |
| Jun 7, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Union | 26 min |
| Jun 7, 8:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 3 hr |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tate, Tippah and 1 more | 51 min |
| Jun 7, 9:26 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 3 hr |
| Jun 7, 9:43 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss | 47 min |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 45 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 48 min |
| Jun 8, 6:23 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.